Economics at your fingertips  

Fixed Bandwidth Asymptotics in Single Equation Models of Cointegration with an Application to Money Demand

Helle Bunzel

No 219, Econometric Society 2004 North American Summer Meetings from Econometric Society

Abstract: This paper provides a new approach to testing cointegration parameters in a single-equation cointegration environment. The novelty is in improving over the well-known heteroscedasticity and autocorrelation consistent (HAC) robust standard errors using fixed bandwidth (fixed-b) asymptotic theory and adapting it to the cointegration environment. It is shown that the standard tests still have asymptotic distributions free of serial correlation nuisance parameters regardless of the bandwidth or kernel used, even if the regressors in the cointegration relationship are endogenous. Using asymptotic power and finite sample size simulation experiments, specific practical and user-friendly recommendations regarding kernel and bandwidth choices are made. Finite sample simulations comparing the size and power of the tests using the fixed-b asymptotics to some of the currently popular tests are performed. These simulations confirm that the well-known size distortion of the standard tests can be greatly reduced. Alternatively, one can obtain greater power with much the same level of size distortion, depending on the choice of kernel and bandwidth. Finally, the newly developed tests are employed to investigate the standard money-demand relationship for US data

Keywords: Cointegration; Fixed Bandwidth Asymptotics; Money Demand (search for similar items in EconPapers)
JEL-codes: C12 C15 C22 (search for similar items in EconPapers)
Date: 2004-08-11
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link) main text (application/pdf)
Our link check indicates that this URL is bad, the error code is: 404 Not Found ( [301 Moved Permanently]-->

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this paper

More papers in Econometric Society 2004 North American Summer Meetings from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Christopher F. Baum ().

Page updated 2022-01-09
Handle: RePEc:ecm:nasm04:219